My husband continues to have an increase in his blood glucose level. We are truck drivers and out here it is difficult to eat properly. What complications could a glucose level of 600 bring? Have been trying to find out any information whether a level like this is life threatening. He is dehydrated (drinking a lot of water and peeing a lot). He has been fighting a sinus infection so not sure if that may be contributing to the level. Not able to get to a doctor being on the road, but extremely concerned. Any help or advise would be appreciative.
Yes, those are dangerously high blood glucose levels. The danger is of something called DKA which presents initially like a flu and requires a visit immediately to an ER as it can be life threatening.
You say you can't get to a doctor being on the road? Which is more important, your husband's life or his job? He needs to see a doctor right away and then work with his doctor to get those numbers down. You don't say much about what he has been doing to control his diabetes except to say he can't eat properly. What about meds? Insulin? You cannot afford to ignore those blood glucose levels.
Uncontrolled high glucose [blood sugar] can lead to severe complications. You husband is currently exhibiting danger signs, others to follow if ignored and left untreated are:
* Heart and blood vessel disease (known medically as cardiovascular disease)
* Heart attacks
* Kidney failure
* Nerve damage
"We are truck drivers and out here it is difficult to eat properly."
I agree, truck stops don't provide the best foods, the menus are limited but there are better choices than what he's eating currently. Google diabetes nutrition and good carbs versus bad carbs for suggestions and start making better choices.
" Not able to get to a doctor being on the road"
This sounds like an excuse rather than a reason. By Federal law you must have rest periods. Even as a tandem long haul team both of you must take mandatory rest breaks giving you ample time to seek medical help. Get on your cell and make an doctors appointment and get the medication he needs to "help" control his glucose levels. The key word is help. If he doesn't change his eating habits, maintain proper weight, do moderate exercise, the medication [oral pills and/or injectable insulin] only can do so much before serious complications set in.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.